MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The fse went to the doctor on (b)(6) 2020 (three days after event).During this visit, the doctor prescribed a steroid (name not provided) and instructed the fse to take 2 days of leave from work to rest the elbow.As of (b)(6) 2020, the fse reported that his elbow was still sore and was wearing an elbow brace.The fse was not given any work limitation by the doctor.No erroneous results were generated as a result of this event.There was no impact or change to patient treatment.There was no instrument malfunction identified that resulted in this event.The fse aggravated a pre-existing injury while performing a preventative maintenance.Internal bec internal identifier - case (b)(4).
 
Event or Problem Description
The beckman coulter (bec) field service engineer (fse) was at a customer site performing a scheduled preventative maintenance (pm) on their unicel dxh800 instrument.During the course of performing the pm, the fse experienced elbow pain to the point where he could not continue to work.The fse had been experiencing elbow soreness for a couple of weeks before performing the pm.The fse was attempting to remove retaining ring on the distribution valve assembly inside the customer¿s dxh800 instrument during pm by twisting it off by hand.This twisting action inflamed the already sore elbow area.The fse had been following his doctor¿s previous recommendation of icing the elbow.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd
brea CA 92821
MDR Report Key9709094
Report Number1061932-2020-00011
Device Sequence Number3654238
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)170908
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberB24802
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;